Drought, Bowie
- When
- January 1, 12:00 AM CST to January 14, 11:59 PM CST
- Where
- Bowie forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.446, -94.423 (the zone’s center; the record gives no point)
Drought conditions improved across the northern counties of Northeast Texas during the month of January. Rainfall amounts for the month totaled between 2 and 4 inches and as a result, Bowie, Franklin and Titus counties saw their drought status disappear by the middle of the month.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Drought conditions improved across the northern counties of Northeast Texas during the month of January. Rainfall amounts for the month totaled between 2 and 4 inches and as a result, Bowie, Franklin and Titus counties saw their drought status disappear by the middle of the month. However, Red River County's D2 Severe Drought classification continued through the end of the month.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Dec 31, 9:38 PM CST, 2 hours 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 938 PM CST MON DEC 31 2012 .DISCUSSION... RAIN CONTINUES ACROSS A LARGE PORTION OF THE REGION THIS EVENING... WITH RADAR TRENDS OVER THE LAST FEW HOURS SHOWING SOME EXPANSION AND INTENSIFICATION OF THE ECHOES. COLD FRONT NOTED ROUGHLY ALONG A RUSTON LA...TO LUFKIN TX LINE...AND HAS MADE CONSIDERABLE PROGRESS DURING THE LAST SEVERAL HOURS. LARGE AREA OF RAIN IS FCST TO VERY SLOWLY AND GRADUALLY SHIFT EWD TONIGHT...AND POSSIBLY FURTHER INTENSIFY. HAVE MADE SOME ADJUSTMENTS TO POPS ALONG THE BACK EDGE OF THE RAIN AND LOADED UPDATED QPF GRIDS...BUT OTHERWISE THE GRIDS LOOK GOOD. CAN'T JUSTIFY MAKING ANY CHANGES TO MIN TEMPS...SO WILL LEAVE AS IS. UPDATED PRODUCTS OUT SHORTLY. /12/ && .AVIATION... WIDESPREAD LIGHT RAIN WITH POCKETS OF MODERATE RAIN AFFECTING MOST TERMINALS THIS EVENING. RAIN TRYING TO PULL AWAY FROM THE TYR/TXK TERMINALS WHILE RAIN IS YET TO MAKE IT TO THE MLU TERMINAL AS OF 02Z. MOSTLY LOOKING AT IFR CEILINGS WITH THE LARGE RAIN SHIELD AND DESPITE PERIODS OF MVFR AND EVEN VFR CONDITIONS BEING DEPICTED BY OBSERVATIONS...HAVE PREVAILED IFR CEILINGS AND WILL CONTINUE THAT THROUGH THE NIGHT. SHOWING SOME IMPROVEMENT AFTER SUNRISE WITH CEILINGS ACROSS THE NE TX TERMINALS BUT FEEL LIKE IFR CONDITIONS WILL BE HARD TO BREAK THROUGH MUCH OF THE DAY TUESDAY AT THE LA TERMINALS. VSBYS REDUCED MOSTLY IN THE 3-5 MILE RANGE INSIDE RAIN AREAS WITH TEMPO 2SM IN MORE MODERATE RAIN AREAS THROUGH THE NIGHT. WINDS WILL BE VARIABLE THROUGH THE NIGHT...BECOMING NORTH AND NORTHWEST ON TUESDAY NEAR 5-10KTS. /12/ && .PRELIMINARY POINT TEMPS/POPS... SHV 47 51 37 47 34 / 100 60 10 10 10 MLU 50 52 38 46 34 / 100 90 20 10 10 DEQ 36 45 29 44 26 / 10 10 10 10 10 TXK 41 47 31 44 31 / 30 30 10 10 10 ELD 44 48 32 45 31 / 100 70 10 10 10 TYR 43 51 33 45 32 / 40 30 10 10 10 GGG 45 52 32 45 33 / 80 40 10 10 10 LFK 52 56 38 47 36 / 100 60 10 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 12/13
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1216 PM CST MON DEC 31 2012 ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124>126-136- 137-011200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD- UPSHUR-MARION-SMITH-GREGG- 1216 PM CST MON DEC 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... RAIN WILL PERSIST ACROSS MUCH OF THE AREA THIS AFTERNOON AND TONIGHT AHEAD OF A STRONG UPPER LEVEL TROUGH THAT WILL SLOWLY MOVE ACROSS THE SOUTHERN PLAINS OVER THE NEXT 24 HOURS. RAINFALL AMOUNTS NEAR AN INCH WILL BE POSSIBLE. THE RAIN IS EXPECTED TO GRADUALLY DIMINISH FROM NORTHWEST TO SOUTHEAST LATE TONIGHT. EXTREMELY LIMITED INSTABILITY SHOULD PRECLUDE THUNDERSTORM DEVELOPMENT. THEREFORE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. ARZ072-073-LAZ001>006-010>014-017>022-TXZ138-149>153-165>167- 011200- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 1216 PM CST MON DEC 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A LARGE AREA OF RAIN WILL CONTINUE TO SPREAD EASTWARD INTO SOUTHERN ARKANSAS...MUCH OF NORTHERN AND CENTRAL LOUISIANA...AND EAST TEXAS AS A STRONG UPPER LEVEL TROUGH AND ASSOCIATED SURFACE FRONT APPROACH THE REGION. INSTABILITY WILL BE LIMITED. HOWEVER...THERE COULD BE A FEW ISOLATED THUNDERSTORMS ACROSS DEEP EAST TEXAS AND WEST CENTRAL LOUISIANA. ABUNDANT MOISTURE AND THE SLOW MOVEMENT OF THE SYSTEM COULD LEAD TO LOCALLY HEAVY RAINFALL MAINLY EAST OF A LINE FROM JACKSONVILLE...HENDERSON AND MARSHALL TEXAS...TO VIVIAN LOUISIANA...TO MAGNOLIA ARKANSAS. STORM TOTAL RAINFALL AMOUNTS WILL LIKELY BE BETWEEN ONE AND TWO INCHES WITH ISOLATED HIGHER AMOUNTS NEAR THREE INCHES. THE ADDITIONAL RAINFALL COMBINED WITH COOL TEMPERATURES AND WET SOILS FROM RECENT HEAVY RAINFALL COULD CAUSE MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE HEAVY RAIN THREAT WILL GRADUALLY END FROM WEST TO EAST TUESDAY MORNING. AREAS OF LIGHT RAIN WILL LIKELY PERSIST INTO TUESDAY AFTERNOON BEFORE EXITING THE REGION. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS MAY BE NEEDED TONIGHT FOR RAINFALL REPORTS AND ANY MINOR FLOODING THAT MAY DEVELOP. 09
The national radar mosaic for the moment the first event began.
4 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2013Every state in 2013This day in weather historyWarnings in Texas, January 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 422365, 422366, 422367, 422368.